MAUDE Adverse Event Report: CYNOSURE LUTRONIC TECHNOLOGY CORPORATION CLARITY II

CYNOSURE LUTRONIC TECHNOLOGY CORPORATION CLARITY II
Catalog Number 1110200230
Medical Device Problem Code Environmental Particulates (2930)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that spark and soot occurred during a laser hair removal treatment on the face using clarity ii.No patient injury was reported.Cynosure lutronic clinical team contacted the site to investigate the event.Cynosure lutronic clinical determined the event to be inconclusive.Site failed to respond to multiple contact attempts and therefore additional details could not be obtained.A trained cynosure lutronic field service engineer (fse) went to the site to perform a device evaluation.Cartridges 22, 18, and 15 lens were spotted and damaged.Window on handpiece was spotted and needed replacement.The small o-type tip that was used for treatment was damaged with a small burn spot.Target output was 45.62j but actual output was 41.07j.Fse suspect energy loss from lens degradation.Energy outputs for 1064nm and 755nm were all within specification.Fse ordered replacements for damaged lens, handpiece, and o-type tip.Spark that occurred is likely related to the cryogen involved.Cryogen is applied to the treatment site during vascular treatment to precool the skin.The cryogen begins to vaporize from the surface of the skin shortly after contact.The laser fires onto the surface of the skin after a delay time.The spark/ignition events occur when residual cryogen vapors remaining on the skin surface interact with the high-energy 1064 nm laser fluence.Longer pre-cooling and delay times increase the likelihood of uneven vapor accumulation, thereby elevating the risk of ignition.This can be observed as a spark and can result in topical burn.To reduce the probability of reoccurrence the treatment provider was informed that vascular lesion treatments over 60 j/cm2 should utilize an icd setting of 10/10/10 per the recent update.A customer letter has since gone out to notify customers of this recommended setting update.The event is reportable per fda medical device reporting title 21 cfr part 803 since an observed malfunction occurred and could likely cause or contribute to a serious injury if the malfunction were to recur.

Brand Name
CLARITY II
Common Device Name
CLARITY II
Manufacturer (Section D)
CYNOSURE LUTRONIC TECHNOLOGY CORPORATION
219 sowon-ro
deogyang-gu, goyang-si 10534
KS  10534
MDR Report Key25242828
Report Number1222993-2026-00034
Device Sequence Number16088939
Product Code GEX
UDI-Device Identifier08809447653723
UDI-Public(01)08809447653723(11)250416
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/21/2026
Report Date (Section F) 05/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number1110200230
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date04/23/2026
Event Location Outpatient Treatment Facility
Date Report to Manufacturer05/21/2026
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/21/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA05/21/2026